MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 7.0X40; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC 5.5 EXP VERSE FEN SCR 7.0X40; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 199723740S
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Necrosis (1971); Insufficient Information (4580)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: this pc is related to (b)(4) which reports a removal surgery performed on (b)(6) 2024, due to the bedsore.This pc reports loosening of a screw and a screw removal difficulty occurred in the removal surgery on (b)(6) 2024.It was reported that this was thoracolumbar posterior fusion performed on an unknown date.It is unknown whether jj products were used in the initial surgery or not.After the initial surgery, a second surgery was performed on (b)(6) 2023, to extend the fusion from t9-l1 to t9-l3.In the surgery, verse fenestrated screw in question was used and 7.0-40 mm were inserted on both sides.The amount of the cement was 0.8 on both sides.After the extension surgery, the removal surgery was performed on (b)(6) 2024, for multiple operated back due to the bedsore.Because of necrosis of the muscle, the screw in question on left l3 (liv) was removed.In the surgery, the skin incisions were deployed from l1 to l3, and the set screws at l3 and l2 were removed.Rods were cut inside the body with a rod-side cutter, and rods l1-l2 were removed.When the surgeon attempted to move the head adjuster, it was confirmed that the screw in question was poly locked.At this point, the screw was quite loose and the screw base was moving with the head adjuster.The screw could not be removed by the head adjuster.A chunk of cement was moving with the screw.The surgeon attempted to remove the screw with a screw core driver, but was unable to do so due to a lump of cement stuck with the screw.Finally, the surgeon pulled the screw by force.The wound was washed and closed.The surgery was completed successfully with over 30 minutes surgical delay.After the surgery, the surgeon commented that ¿the removal was difficult.The cement and screw were integrated and i did not believe they could be extracted.I understood that the screw and cement were firmly adhered to each other, which would increase the pull-out strength.Because the bone was weak, when the rod was extracted, the screw was already about to be able to be grabbed by the coccyx and extracted.¿ other possible causes besides the product were the patient's poor bone quality.The first option should have been to release the poly lock and then attempt extraction with a screwdriver in the screw core.The surgery was completed successfully with over 30 minutes surgical delay.Patient status/ outcome: stable no further information is available.Remarks: (b)(4) are involved with the same event.(b)(4) (synthes spine): cement.(b)(4) (depuy spine): screw.This report is for one (1) 5.5 exp verse fen scr 7.0x40.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: kwp and kwq.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: a manufacturing record evaluation was performed for the finished device, product code: 199723740s, lot number:379452.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 31-aug-2023, manufacturing site: jabil le locle, expiry date: 31-july-2028.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 7.0X40
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18730206
Report Number1526439-2024-00918
Device Sequence Number20883245
Product Code NKB
UDI-Device Identifier10705034444512
UDI-Public(01)10705034444512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200245
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199723740S
Device Lot Number379452
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer04/06/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - BIOMATERIAL - CEMENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight45 KG